Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2018, 5:42 AM CDT for Nueces County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2018, 5:42 AM CDT (10:42 UTC)
- Expired
- Jun 20, 2018, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:00 AM CDT | HEAVY RAIN 11.87 | 2 W Corpus Christi, TX | STORM TOTAL RAINFALL 11.87. 24 HOUR TOTAL 9.54 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WGUS54 KCRP 201042
FFWCRP
TXC355-201345-
/O.NEW.KCRP.FF.W.0020.180620T1042Z-180620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
542 AM CDT WED JUN 20 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southeastern Nueces County in south central Texas...
* Until 845 AM CDT.
* At 540 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to two inches of
rain have already fallen. With the showers continuing to
train over the area, Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Corpus Christi
International Airport, Flour Bluff, Christus Spohn Hospital South,
Corpus Christi North Beach, Padre Balli Park, Bay Area Medical
Center, Padre Isles Country Club, Corpus Christi Del Mar East
Campus, Texas A&M University Corpus Christi, Clarkwood, Annaville,
Waldron Field, Calallen, Kings Crossing Golf Course, Corpus Christi
Country Club, Corpus Christi Del Mar West Campus and Cole Park.
Additional rainfall amounts of 1.0 to 2.0 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2756 9733 2756 9770 2788 9767 2787 9764
2788 9762 2789 9763 2789 9761 2786 9759
2784 9751 2785 9750 2787 9756 2787 9753
2779 9710 2755 9722 2755 9724 2758 9725
2757 9726 2756 9725 2755 9726
$$
Wagner1 follow-up statement
975
WGUS74 KCRP 201313
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
813 AM CDT WED JUN 20 2018
TXC355-201345-
/O.CON.KCRP.FF.W.0020.000000T0000Z-180620T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-
813 AM CDT WED JUN 20 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
SOUTHEASTERN NUECES COUNTY...
At 809 AM CDT, Doppler radar indicated heavy rain across the warned
area. An average of 3 to 5 inches of rain have already fallen. Flash
flooding is occurring.
Some locations that will experience flooding include...
Corpus Christi, Robstown, Port Aransas, Corpus Christi International
Airport, Flour Bluff, Christus Spohn Hospital South, Corpus Christi
North Beach, Padre Balli Park, Bay Area Medical Center, Padre Isles
Country Club, Corpus Christi Del Mar East Campus, Texas A&M
University Corpus Christi, Clarkwood, Annaville, Waldron Field,
Calallen, Kings Crossing Golf Course, Corpus Christi Country Club,
Corpus Christi Del Mar West Campus and Cole Park.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2756 9733 2756 9770 2788 9767 2787 9764
2788 9762 2789 9763 2789 9761 2786 9759
2784 9751 2785 9750 2787 9756 2787 9753
2779 9710 2755 9722 2755 9724 2758 9725
2757 9726 2756 9725 2755 9726
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 4:49 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 4:49 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
449 AM CDT Wed Jun 20 2018
.DISCUSSION...
Will make this short as possible. Another round of heavy rainfall
expected today, with the main activity in the morning and
gradually moving inland during the day. Average rainfall amounts
through tonight (not including rainfall before 12Z today) will be
1 to 3 inches over the previous FFA area, so extended it through
tonight as any additional rainfall will likely cause flooding.
Drier air will gradually begin to filter in Thursday and even more
on Friday, generally from the north as an upper level ridge
finally tries to come back into the area. Based on WPC's Day 2
excessive rainfall outlook, will only go with the FFA through
tonight as any flooding on Thursday likely to be more isolated and
farther south. A later shift could decide on whether it is needed
to extend for Thursday, and that will mainly be based on NWS
forecast QPF for Thursday. Plenty of clouds and wet grounds should
help to keep temperatures down today, with similar temperatures
for lows tonight. For Thursday, there may be more sunshine, but
wet grounds will help keep temperatures down again except out to
the west where much less rainfall has been observed. Drier air
Friday and Saturday with upper ridge is expected to come in, but
rain begins to return by early next week as there is a hint of
another upper level low approaching the area. For temperatures,
generally went with a blend of short-range consensus and
Supreblend for high temperatures today and Thursday, with close to
Superblend and Bias-consensus guidance for lows through Friday
morning. After that, went with Superblend for highs (but did trim
temperatures a degree or two east of Highway 281 due to the
saturated soils), with a blend of Superblend and WPCGuide for
minimum temperatures.
&&
.MARINE...
Based on forecast wave heights, will maintain the SCA for the
offshore waters, with SCEC for the nearshore waters. SCA until 3
PM based on wave heights, with SE winds 15 to 20 knots. Conditions
should gradually improve, but still will have scattered to
numerous (if not widespread) convection today and tonight,
beginning (hopefully) to diminish in areal coverage and strength
Thursday through the rest of the week. Near SCA conditions at
times over the waters, as low pressure over West Texas deepens and
high pressure remains in the eastern Gulf of Mexico.
&&
.COASTAL FLOODING...
Astronomical tide levels have come down over the last couple of
days, but levels are running one foot or more above predicted
levels at last look. Given the fact that there is still more
rainfall to come and some areas have received 5 to 10 inches of
rain, will keep the Coastal Flood Advisory going as there is
likely a lot of standing water and once high tide is approached
it could get close again (feeling is that it may not be would
rather be safe than sorry). Also, a borderline rip current risk
between moderate and high. Will again err on the side of caution
and extend both of these hazards through this evening. Additional
heavy rainfall would strand motorists away from beach access roads
so at this time do not want people to believe conditions are
improving.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 76 87 77 91 / 90 70 70 30 20
Victoria 85 75 90 75 93 / 90 50 50 20 20
Laredo 91 77 91 77 101 / 70 40 40 30 10
Alice 86 75 88 75 94 / 80 60 70 30 20
Rockport 85 78 86 79 90 / 90 70 60 20 20
Cotulla 90 76 93 76 101 / 60 30 20 20 10
Kingsville 85 77 88 77 94 / 90 70 70 30 20
Navy Corpus 84 79 86 80 89 / 90 70 70 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through late tonight For the following zones:
Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
Coastal Refugio...Coastal San Patricio...Duval...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until midnight CDT tonight For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 3 PM CDT this afternoon For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
GW/86...GRIDS
KW/92...MESO/AVIATIONHazardous weather outlook, Jun 19, 3:39 PM CDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 339 PM CDT Tue Jun 19 2018 TXZ229>234-239>247-342>347-442-443-447-202045- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood Watch is in effect through Wednesday afternoon for the eastern portions of South Texas, including Duval, Jim Wells and Live Oak County and all counties east. Scattered thunderstorms can be expected this afternoon and tonight. There is a high risk of rip currents through Wednesday afternoon over gulf-facing beaches. A Coastal Flood Advisory is in effect through Wednesday afternoon for gulf facing beaches due to the higher than normal period swells combining with excessive rainfall near the coast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. A Flash Flood Watch is in effect through Wednesday afternoon. The Flash Flood Watch may be extended beyond Wednesday afternoon, or farther west during this time. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. There is a moderate risk of dangerous rip currents Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rainfall and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-202045- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 339 PM CDT Tue Jun 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Small Craft Advisory conditions are expected to continue for the offshore waters through Wednesday morning. Thunderstorms today will produce heavy rainfall reducing visibility, with thunderstorm chances decreasing in the afternoon but returning overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Numerous to widespread thunderstorms with locally heavy rainfall will persist through Wednesday. The areal coverage of thunderstorm activity will gradually decrease Wednesday afternoon through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC
In the hours before
Local storm report, Jun 19, 11:45 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
06/19/2018 NUECES TX EMERGENCY MNGR
VEHICLES STRANDED IN WATER AT I-37 AND NAVIGATION BLVD.
&&
EVENT NUMBER CRP1800122
CBLocal storm report, Jun 20, 3:24 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 AM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD ORANGE GROVE 27.96N 97.94W
06/20/2018 JIM WELLS TX COUNTY OFFICIAL
COUNTY ROADS FLOODED AND CLOSED AROUND ORANGE GROVE
&&
EVENT NUMBER CRP1800123
GEWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 3 hr |
| Jun 19, 7:52 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 19, 8:44 PM CDT | Flash Flood Warning | CRP | Bee, San Patricio | 3 hr |
| Jun 19, 9:53 PM CDT | River Flood Warning | CRP | Jim Wells | 11 hr |
| Jun 19, 10:14 PM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| Jun 19, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 19, 11:45 PM CDT | Areal Flood Warning | CRP | Bee, San Patricio | 6 hr |
| Jun 20, 12:06 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 12:22 AM CDT | River Flood Warning | CRP | Nueces | 68 hr |
| Jun 20, 1:29 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Jun 20, 2:49 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 116 min |
| Jun 20, 3:03 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Jun 20, 4:21 AM CDT | Special Marine Warning | CRP | 24 min | |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 3 hr |
| Jun 20, 7:18 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Jun 20, 7:42 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 20, 7:45 AM CDT | Flash Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 3 hr |
| Jun 20, 8:48 AM CDT | Areal Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 6 hr |
| Jun 20, 9:14 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Goliad, Nueces, Refugio, San Patricio and 1 more | 3 hr |
| Jun 20, 11:45 AM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| Jun 20, 12:01 PM CDT | Areal Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 6 hr |
| Jun 20, 12:41 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 6 days |
| Jun 20, 4:59 PM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.